How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I've been on clonopin 10 years.. 1 Mg. 3x a day I tried to

Customer Question

I've been on clonopin for over 10 years.. 1 Mg. 3x a day
I tried to go off of them a few weeks ago for 4 days with the help of my loving fiancé and the detox from these was horrific to say the least!
So bad that my fiancé and I both decided we can't do this on our own so I went back on and felt better almost immediately. The past few nights I've been woken up shaking uncontrollably in my sleep. I feel like it is a reverse reaction to going back on and don't know what to do? Can you please give me any advice? My Psychiatrist is so hard to get a hold of unless you see her in person which can take 2-3 weeks. Thank you so much!!
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. May I ask, why did you decide to try to taper off your Klonopin? How long does the shaking last and does it occur in the day time at all?

Customer: replied 1 year ago.
I never wanted to take medication for my anxiety and tried many homeopathic things for years, but nothing worked. My Psychiatrist put me on clonopin and what I think is a very high dose. Ive had a few panic attacks for the first time ever in the past few months which happened after taking the clonopin. I also have 2 fractures in my foot and had vitamin B shots for healing which seemed to react with the clonopin. I decided to go off not knowing what I was getting myself into because of how I've been feeling.
Expert:  Dr. Z replied 1 year ago.

Thank you for your response. You are definitely taking a high dose of the Klonopin and usually it should only be taken twice a day as it has a long half-life, so most people find taking it three times a day too sedating. The shaking in your sleep is most likely not a physical reaction to the Klonopin, but more of a psychological reaction in your unconscious mind that manifests while you sleep. Most likely your anxiety and worry about the Klonopin it self causes these reactions while you sleep...think of it like a nightmare as your unconscious mind gets overwhelmed by these fears and worries concerning your Klonopin use and your experience trying to taper off it. I would recommend seeing your psychiatrist before trying to taper off, but usually decreasing by .25mg every 2 weeks is a good and conservative tapering schedule to avoid withdrawal symptoms given the dose you are on and how long you have been taking this medication. It will be a long process, but if you are patient you can taper off this medication successfully.

Customer: replied 1 year ago.
I've never had any reaction to the clonopin including feeling tired since I've been taking it years ago. Since my hysterectomy 4 months ago and then the very strong vitamin b shots I've had reactions.
Expert:  Dr. Z replied 1 year ago.

It is possible that Vitamin B shots in themselves are causing the reaction and this is not an interaction with your Klonopin. There are no known interaction effects listed with Vitamin B and Klonopin.

Expert:  Dr. Z replied 1 year ago.

I hope this answers your questions and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Customer: replied 1 year ago.
Can going off the clonopin for 4 days and going back on mess up your system for awhile? That's when I started having problems.
Expert:  Dr. Z replied 1 year ago.

As I stated before the shaking at night is unlikely this is a physical reaction from trying to taper off the Klonopin as you would have other symptoms in the day time as well and they should have resolved by now. I think this is more of a psychological reaction of anxiety, worry, and fear that you have regarding the Klonopin use and basically you are waking up shaking from a nightmare as your unconscious mind is trying to deal with this anxiety and fear while you sleep.

Customer: replied 1 year ago.
If that is the case then how do I change my subconscious thinking?
Expert:  Dr. Z replied 1 year ago.

Usually this will be temporary as you and your psychiatrist come up with a good plan to get off the Klonopin as that should put you at ease. You can also consider undergoing Cognitive Behavioral Therapy (CBT) for your anxiety and worry.

Expert:  Dr. Z replied 1 year ago.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Related Mental Health Questions